Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 116, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 9, 2016, 10:45 PM CDT for Stutsman County, North Dakota. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2016, 10:45 PM CDT (03:45 UTC)
- Expired
- Jul 9, 2016, 11:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Stutsman County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 140 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 11:05 PM CDT | HAIL 1 | 1 Ssw Jamestown, ND | REPORT VIA SOCIAL MEDIA. |
| Jul 9, 11:05 PM CDT | HAIL 1.75 | Jamestown, ND | PUBLIC REPORT ON THE NORTHWEST SIDE OF JAMESTOWN RELAYED THROUGH THE LAW ENFORCEMENT CENTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 8:32 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3085 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 20.1
The text
As transmitted.
509
WUUS53 KBIS 100345
SVRBIS
NDC093-100445-
/O.NEW.KBIS.SV.W.0116.160710T0345Z-160710T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1045 PM CDT SAT JUL 9 2016
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL STUTSMAN COUNTY IN SOUTHEASTERN NORTH DAKOTA...
* UNTIL 1145 PM CDT
* AT 1045 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF JAMESTOWN TO 4 MILES NORTHWEST OF
CLEVELAND...MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...GACKLE...YPSILANTI...BUCHANAN...SPIRITWOOD LAKE...
MONTPELIER...CLEVELAND...PINGREE...ELDRIDGE...SYDNEY...WINDSOR AND
MILLARTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4663 9918 4713 9930 4721 9866 4674 9844
4663 9844
TIME...MOT...LOC 0345Z 344DEG 22KT 4699 9866 4693 9918
HAIL...1.00IN
WIND...60MPH
$$
SCHILD3 follow-up statements
248
WWUS53 KBIS 100406
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1106 PM CDT SAT JUL 9 2016
NDC093-100445-
/O.CON.KBIS.SV.W.0116.000000T0000Z-160710T0445Z/
STUTSMAN ND-
1106 PM CDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHEASTERN STUTSMAN COUNTY...
AT 1106 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF SPIRITWOOD TO 8 MILES EAST OF
CLEVELAND...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...YPSILANTI...BUCHANAN...SPIRITWOOD LAKE...MONTPELIER...
ELDRIDGE...SYDNEY...WINDSOR AND MILLARTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
BISMARCK.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4663 9903 4704 9911 4714 9863 4674 9844
4663 9844
TIME...MOT...LOC 0406Z 335DEG 22KT 4689 9856 4685 9894
HAIL...1.25IN
WIND...60MPH
$$
SCHILD807
WWUS53 KBIS 100427
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1127 PM CDT SAT JUL 9 2016
NDC093-100445-
/O.CON.KBIS.SV.W.0116.000000T0000Z-160710T0445Z/
STUTSMAN ND-
1127 PM CDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHEASTERN STUTSMAN COUNTY...
AT 1127 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR YPSILANTI TO 12 MILES WEST OF MONTPELIER...MOVING
SOUTH AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...YPSILANTI...MONTPELIER...ELDRIDGE...SYDNEY...WINDSOR AND
MILLARTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
BISMARCK.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4663 9903 4692 9907 4699 9856 4674 9844
4663 9844
TIME...MOT...LOC 0427Z 342DEG 23KT 4677 9849 4673 9885
HAIL...1.75IN
WIND...60MPH
$$
SCHILD218
WWUS53 KBIS 100448
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1148 PM CDT SAT JUL 9 2016
NDC093-100457-
/O.EXP.KBIS.SV.W.0116.000000T0000Z-160710T0445Z/
STUTSMAN ND-
1148 PM CDT SAT JUL 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STUTSMAN COUNTY
HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4663 9903 4692 9907 4699 9856 4674 9844
4663 9844
TIME...MOT...LOC 0446Z 344DEG 22KT 4677 9849 4673 9885
$$
SCHILDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 8:41 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 9, 8:41 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 841 PM CDT SAT JUL 9 2016 .UPDATE... Issued at 841 PM CDT Sat Jul 9 2016 Quick update for Severe Thunderstorm Watch 366. Another update will be issued within the next 75 minutes for updates to weather grid elements. UPDATE Issued at 527 PM CDT Sat Jul 9 2016 Quick update to account for temperatures running higher than forecast across the far south central and southwest ND, where there are some mid/upper 90s per last hours obs. Otherwise, no other changes. Convection has continued to be limited to northeast of our CWA. && .SHORT TERM...(This evening through Sunday) Issued at 308 PM CDT Sat Jul 9 2016 Active period expected with severe storm threats as well as high apparent temps on Sunday. Convection has moved out of our southeast region with mostly sunny skies across the region. SPC continues to place us in slight risk area for severe in the Day 1 outlook. High res models have waffled a bit during the day and trended away from mid-afternoon development. Latest SPC meso analysis page shows axis of 3000 to 4000 J/KG of CAPE extending northward through western ND, approximately centered from Dickinson to Williston along with substantial shear from 0 to 6 km level of 40 to 50 knots. Substantial capping in place as well with warm base of elevated mixed layer inhibiting initiation and as noted in SPC discussion, no significant large scale forcing with the parent upper low well to the west. Operational HRRR still tries to generate convection across the northeast and have maintained low pops in place for this. In fact, have just seen a couple cells pop up in Wells county. There also seems to be some general agreement among the high res models for convection spreading into western ND after 00z. Therefore, expecting convection to continue overnight with support of strengthening low level jet, which leads into Sunday where the effects of better large scale forcing associated with the upper low approaching from the west will increase. The entire state remains in a slight risk of severe, with an enhanced risk along and north of I-94. See day 2 outlook from SPC for details, but expect storms to spread into ND from Montana by later afternoon/evening with all modes of severe weather possible. GFS maximizes sig tor parameter over northcentral and northeast parts of our CWA after 21z Sunday. With regard to heat, we will issue a heat advisory for parts of south central and southeast ND on Sunday, from Sioux County eastward to LaMoure and Dickey. High temps in the mid/upper 90s combined with dew points in the mid/upper 60 will result in apparent temperatures reaching the 100 to 105 degree range during the afternoon. .LONG TERM...(Sunday night through Saturday) Issued at 308 PM CDT Sat Jul 9 2016 Precipitation will likely be slow to exit the region as deep upper low only reaches eastern Montana by 12z Monday. Upper low then progresses to just north of the state by 12z Tuesday, continuing to support unsettled weather. This will lead to strong winds on Monday night and particularly on Tuesday, where at least a wind advisory for a portion of the area will likely be needed. Following Sunday's heat, temperatures will run close to normal for the upcoming week. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1254 PM CDT Sat Jul 9 2016 VFR conditions forecast through the period. However, a more active pattern will develop later today and continue through Sunday. Some uncertainty exists about timing and coverage for thunderstorms, so did not include VCTS for TAFs, except for KJMS this evening. Any storms that develop this afternoon or evening will have the potential to turn severe. && .BIS Watches/Warnings/Advisories... Heat Advisory from 1 PM CDT /noon MDT/ to 7 PM CDT /6 PM MDT/ Sunday for NDZ045>048-050-051. && UPDATE...NH SHORT TERM...JNS LONG TERM...JNS AVIATION...JNS
Hazardous weather outlook, Jul 9, 10:35 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1035 PM CDT SAT JUL 9 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-110345- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1035 PM CDT SAT JUL 9 2016 /935 PM MDT SAT JUL 9 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS SOUTH CENTRAL NORTH DAKOTA AND INTO THE JAMES RIVER VALLEY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. SCATTERED STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE LATE TONIGHT INTO EARLY SUNDAY MORNING OVER ALL OF WESTERN AND CENTRAL NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HEAT ADVISORY IS IN EFFECT FOR SUNDAY AFTERNOON ACROSS FAR SOUTH CENTRAL AND FAR SOUTHEASTERN NORTH DAKOTA. HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ON SUNDAY INTO SUNDAY EVENING...MAINLY WEST INTO NORTH CENTRAL. VERY LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND ISOLATED TORNADOES WILL ALL BE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH FRIDAY. STRONG WESTERLY WINDS WITH GUSTS AS HIGH AS 50 MPH POSSIBLE LATE MONDAY THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT THROUGH SUNDAY NIGHT. HEINERT
In the hours before
Local storm report, Jul 9, 9:22 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
922 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM FUNNEL CLOUD 3 S CARRINGTON 47.40N 99.12W
07/09/2016 FOSTER ND FIRE DEPT/RESCUE
&&
NHEINERTLocal storm report, Jul 9, 10:00 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1000 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST BREIEN 46.38N 100.94W
07/09/2016 E60 MPH MORTON ND TRAINED SPOTTER
WINDS GUSTED NEAR 60 THROUGH 950 PM CDT
&&
MMATHEWSLocal storm report, Jul 9, 10:07 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1007 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FUNNEL CLOUD 7 NE WOODWORTH 47.21N 99.20W
07/09/2016 STUTSMAN ND TRAINED SPOTTER
TRAINED SPOTTT REPORTED A BRIEF FUNNEL CLOUD THAT
LASTED ABOUT A MINUTE.
&&
HAMILTONLocal storm report, Jul 9, 10:14 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1014 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND GST 6 ENE BREIEN 46.42N 100.82W
07/09/2016 E60 MPH MORTON ND TRAINED SPOTTER
WINDS STARTED AROUND 945 AND LASTED THROUGH 10 PM. PEA
SIZE HAIL ALSO REPORTED
&&
MMATHEWSSpecial weather statement, Jul 9, 10:19 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1019 PM CDT SAT JUL 9 2016
NDZ036-046-047-050-100400-
MCINTOSH-LOGAN-EMMONS-KIDDER-
1019 PM CDT SAT JUL 9 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL KIDDER...
WESTERN LOGAN...WESTERN MCINTOSH AND EMMONS COUNTIES UNTIL 1100 PM
CDT...
AT 1017 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HAZELTON TO 4 MILES SOUTH OF THE NORTH
AND SOUTH DAKOTA BORDER. MOVEMENT WAS EAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LINTON...NAPOLEON...WISHEK...STRASBURG...HAZELTON...
BEAVER LAKE STATE PARK...KINTYRE...AND GREEN LAKE.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4617 10045 4631 10044 4647 10040 4674 9966
4646 9949 4594 9939 4594 10043
TIME...MOT...LOC 0317Z 257DEG 35KT 4650 10030 4634 10029 4620 10026
4596 10021
MATHEWSSpecial weather statement, Jul 9, 10:21 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1021 PM CDT SAT JUL 9 2016
NDZ023-025-100400-
WELLS ND-FOSTER ND-
1021 PM CDT SAT JUL 9 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FOSTER AND
NORTHEASTERN WELLS COUNTIES UNTIL 1100 PM CDT...
AT 1021 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FESSENDEN...OR 19 MILES SOUTHEAST OF HARVEY...MOVING EAST AT 30
MPH.
NICKEL SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FESSENDEN...CATHAY...BARLOW AND EMRICK.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4755 9976 4771 9974 4775 9930 4767 9930
4767 9927 4759 9927 4759 9897 4745 9898
TIME...MOT...LOC 0321Z 267DEG 26KT 4763 9957
SCHILDThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:58 PM CDT | Special Weather Statement | BIS | Pierce | 47 min |
| Jul 9, 8:01 PM CDT | Special Weather Statement | BIS | Wells | 44 min |
| Jul 9, 8:06 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Sioux | 54 min |
| Jul 9, 8:06 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 54 min |
| Jul 9, 8:20 PM CDT | Tornado Warning | BIS | Foster, Wells | 25 min |
| Jul 9, 8:41 PM CDT | Tornado Warning | BIS | Foster | 34 min |
| Jul 9, 8:47 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 43 min |
| Jul 9, 9:00 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Sioux | 60 min |
| Jul 9, 9:11 PM CDT | Tornado Warning | BIS | Foster, Stutsman | 34 min |
| Jul 9, 9:29 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 46 min |
| Jul 9, 9:38 PM CDT | Tornado Warning | BIS | Foster, Stutsman, Wells | 37 min |
| Jul 9, 9:44 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman, Wells | 61 min |
| Jul 9, 9:50 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Morton, Sioux | 40 min |
| Jul 9, 9:58 PM CDT | Areal Flood Warning | BIS | Foster, Stutsman, Wells | 6 hr |
| Jul 9, 10:19 PM CDT | Special Weather Statement | BIS | Emmons, Logan | 41 min |
| Jul 9, 10:21 PM CDT | Special Weather Statement | BIS | Wells | 39 min |
| Jul 9, 11:00 PM CDT | Areal Flood Warning | BIS | Stutsman | 6 hr |
| Jul 9, 11:05 PM CDT | Special Weather Statement | BIS | Logan, McIntosh | 40 min |
| Jul 9, 11:41 PM CDT | Special Weather Statement | BIS | Golden Valley, Slope | 49 min |
| Jul 9, 11:46 PM CDT | Special Weather Statement | BIS | Dickey, LaMoure, Stutsman | 59 min |
| Jul 10, 12:33 AM CDT | Special Weather Statement | BIS | Billings | 57 min |
| Jul 10, 1:02 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Stark | 58 min |
| Jul 10, 1:47 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Morton, Oliver, Stark | 58 min |
| Jul 10, 2:45 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Mercer, Oliver, Sheridan | 60 min |
| Jul 10, 4:44 AM CDT | Special Weather Statement | BIS | Emmons, Kidder | 46 min |
| Jul 10, 6:42 AM CDT | Special Weather Statement | BIS | Stutsman | 63 min |
| Jul 10, 2:22 PM CDT | Special Weather Statement | BIS | Golden Valley | 38 min |
| Jul 10, 3:49 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Golden Valley, McKenzie | 56 min |
| Jul 10, 3:58 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Golden Valley, Slope | 62 min |
| Jul 10, 4:41 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 64 min |
| Jul 10, 4:55 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Bowman, Golden Valley, Slope | 50 min |
| Jul 10, 5:18 PM CDT | Special Weather Statement | BIS | McKenzie | 42 min |
| Jul 10, 5:37 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer, Mountrail, Ward | 53 min |
| Jul 10, 5:54 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more | 51 min |
| Jul 10, 6:04 PM CDT | Special Weather Statement | BIS | McKenzie | 41 min |
| Jul 10, 6:36 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Billings, Dunn, Grant, Hettinger, Mercer and 5 more | 54 min |
| Jul 10, 6:59 PM CDT | Special Weather Statement | BIS | Burke | 31 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.